Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 4, NWS Springfield, MO

September 3, 2014Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Sep 3, 2014, 2:11 PM CDT for Vernon County, Missouri. It took effect at Sep 4, 2014, 7:00 AM CDT. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Sep 3, 2014, 2:11 PM CDT (19:11 UTC)
In effect from
Sep 4, 2014, 7:00 AM CDT
Expired
Sep 6, 2014, 8:12 AM CDT
In force
49 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 37.95 ft at Sep 4, 2014, 12:00 PM CDT.

actionminormoderate3035404509/0309/0409/0509/0609/07
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WGUS43 KSGF 031911
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT WED SEP 3 2014

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Little Osage near Horton affecting Vernon County
.Heavy rainfall over the last few days will cause river levels to 
rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-040711-
/O.NEW.KSGF.FL.W.0004.140904T1200Z-140906T1312Z/
/HTNM7.1.ER.140904T1200Z.140905T0000Z.140905T1312Z.NO/
711 PM GMT WED SEP 3 2014

 The National Weather Service in Springfield has issued a 
 Flood Warning for the Little Osage near Horton.
.
* From Thursday morning...until further notice.

* At  1:45 PM Wednesday The stage was 31.2 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 42.0 feet by tomorrow evening. The river will fall 
  below flood stage by Friday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Little Osage River Basin
  Horton           41  31.2 Wed 02 PM  41.0  41.2  31.8


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
3 follow-up statements
194 
WGUS83 KSGF 040300
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT WED SEP 3 2014

...The Flood Warning continues for the following rivers in 
Missouri...

  Little Osage near Horton affecting Vernon County 
.Heavy rainfall over the last few days will cause river levels to rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-041800-
/O.CON.KSGF.FL.W.0004.140904T1200Z-140906T1312Z/
/HTNM7.1.ER.140904T1200Z.140905T0000Z.140905T1312Z.NO/
1000 PM CDT WED SEP 3 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  9:45 PM Wednesday The stage was 35.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 42.0 feet by tomorrow evening.  The river will fall
  below flood stage by Friday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455


$$
928 
WGUS83 KSGF 041238
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT THU SEP 4 2014

...The Flood Warning continues for the following rivers in 
Missouri...

 Little Osage near Horton affecting Vernon County. 
 Heavy rainfall over the past two days will cause river levels to 
 rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-050338-
/O.CON.KSGF.FL.W.0004.000000T0000Z-140906T1312Z/
/HTNM7.1.ER.140904T1656Z.140905T0000Z.140905T1312Z.NO/
738 AM CDT THU SEP 4 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  6:45 AM Thursday The stage was 37.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
  to rise to near 42.0 feet by this evening.  The river will fall 
  below flood stage by tomorrow morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455


$$
053 
WGUS83 KSGF 041336
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
836 AM CDT THU SEP 4 2014

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-041406-
/O.CAN.KSGF.FL.W.0004.000000T0000Z-140906T1312Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 AM CDT THU SEP 4 2014

The Flood Warning is cancelled for 
  The Little Osage near Horton.
* At  7:45 AM Thursday The stage was 37.7 feet. 
* Flood stage is 41.0 feet. 
* Forecast...The river will crest below flood stage at 38.7 feet this
  evening.


&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Sep 3, 12:54 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Sep 3, 12:54 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT Wed Sep 3 2014

.UPDATE...
Issued at 1245 PM CDT WED SEP 3 2014

The showers and storms from this mornings convection had diminished
as the mid level jet feeding the storms weakened. Showers and an
isolated rumble of thunders will continue to move to the east
southeast this afternoon. Light rainfall is expected with around
less than a quarter of an inch where the heaviest showers occur.

UPDATE Issued at 906 AM CDT WED SEP 3 2014

A cluster of storms that developed across northeastern Kansas and
northwestern Missouri overnight has continued to maintain itself
this morning. The storm system was slowly moving to the southeast
and will impact areas from fort Scott Kansas to Lebanon Missouri
This morning. If the system can continue to maintain itself
through the afternoon, areas along and north of I-44 will see
increasing chances for showers and thunderstorms into this
afternoon.

The slow movement and very efficient nature of this convection
may produce very heavy rainfall and localized flooding. The storms
are not expected to be severe, however there is sufficient
instability on the order of 1200j/kg of cape available along with
some modest shear in the vicinity of the slow moving boundary the
storms are focused on currently. Ass a result, the strongest
storms may produce brief severe hail and wet micro bursts.

&&

.SHORT TERM...(Today and Tonight)
Issued at 335 AM CDT WED SEP 3 2014

A warm front was lifting north from the southern Plains on the
nose of a low level jet. Scattered convection had developed mainly
across eastern Kansas into far west central Missouri in response
to these features.

The warm front will lift north across the Ozarks and Osage Plains
today while the upper level ridge reasserts itself. Isolated to
scattered convection will develop northward across the area today
with the better coverage across central Missouri.

Otherwise a warmer and more humid day is in store with the help of
plenty of sunshine and increasing southerly winds.

.LONG TERM...(Thursday through Tuesday)
Issued at 335 AM CDT WED SEP 3 2014

The very warm and humid weather will continue Thursday as our
region remains under the influence of a broad upper level ridge.

This upper ridge will relinquish its influence on Friday as an
upper level trough transitions eastward across the northern tier
of the U.S. This will send a cold front southward into the Ozarks
during the day Friday resulting in an increasing chance for
showers and thunderstorms Friday and Friday night.

The front will push well south of the area Saturday but showers
may linger into the morning as the upper level trough axis swings
across the region.

Otherwise a much cooler and drier airmass will overspread the
region this weekend. Relatively quite weather conditions will
persist into early next week with a return to warming
temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1245 PM CDT WED SEP 3 2014

After an outflow boundary moved through the region around noon,
flight conditions will be VFR for the remainder of the forecast
period. Low level wind shear will be present at all area terminals
from 08-09z through 15z. No other impacts to flight condition as
are expected.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

UPDATE...Hatch
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Hatch
Hazardous weather outlook, Sep 3, 9:34 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 AM CDT WED SEP 3 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041445-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
934 AM CDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL IMPACT PORTIONS OF THE OUTLOOK AREA
  TODAY. A CLUSTER OF STORMS NORTH OF A PITTSBURG KANSAS TO
  LEBANON LINE THIS MORNING IS EXPECTED TO CONTINUE INTO THIS
  AFTERNOON. THE STORM COMPLEX IS ALSO EXPECTED TO SLOWLY MOVE TO
  THE SOUTH. AREAS PRIMARILY ALONG AND NORTH OF I-44 WILL HAVE THE
  GREATEST CHANCE FOR STORMS. IN ADDITION TO LOCALLY HEAVY
  RAINFALL AND FREQUENT LIGHTNING...THE STRONGEST STORMS MAY
  PRODUCE HAIL UP TO THE SIZE OF NICKLES AND LOCALIZED WIND GUSTS
  IN EXCESS OF 60 MPH.

  THERE IS A LIMITED RISK OF FLOODING ALONG AND NORTH OF HIGHWAY
  54.

  HEAT INDEX VALUES THIS AFTERNOON WILL CLIMB INTO THE MIDDLE AND
  UPPER 90S FOR AREAS WEST OF HIGHWAY 65 AND SOUTH OF THE ONGOING
  STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  AFTERNOON HEAT INDEX VALUES WILL REACH THE MID AND UPPER 90S
  THURSDAY AND FRIDAY.

  A COLD FRONT WILL BRING A GOOD CHANCE OF THUNDERSTORMS FRIDAY
  AND FRIDAY NIGHT WITH A DECREASING CHANCE ON SATURDAY.
  ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:40 AM CDTSpecial Weather StatementSGFVernon65 min

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.